My husband was prescribed Pravastatin 20 mg at first for high cholesterol. He seemed to do alright with that. He was also prescribed wellbutron 300mg once a day to help quit smoking. This was three years ago. After one and a half years his dr. changed his dosage of pravastatin to 40mg. After a few months I noticed he lost some weight. That is not normal for him. Then a couple more months I noticed he lost even more. When he went to the dr. I told him to make sure the dr. investigate's why he lost weight. The dr. didn't say much and said the meds shouldn't cause it and sent him for a chest xray to satisfy me he said. My Husband does still smoke, His chest xray thank God was clear. But he did have prostate cancer three years ago and was treated with radiation and hormone therapy and gets checked every six months for his PSA level. Thank God it is barely traceable. he is 69 years old. I want him to get checked for everything because he is still thin and many people close to him comment on it. I have read in several places that pravastatin can cause weight loss in some people. Maybe the combination of a higher dose of pravastatin and the wellbutron caused it. Sorry for wrong spelling. Please tell me what you know about pravastatin. I am very worried. Thank-you. A concerned wife.
Wellbutrin can cause weight loss in some people. I was on pravastatin and didn't loose an ounce. It can cause loss of appetite, and that would cause weight loss but if he is eating, it shouldn't be causing it.
I can understand I'd want a full workup too.
- Pravastatin Information for Consumers
- Pravastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pravastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Sep 2017 • 2 answers
Updated 8 Aug 2011 • 1 answer
Updated 2 Jan 2013 • 1 answer
Updated 12 Jul 2018 • 4 answers
Updated 19 Nov 2018 • 1 answer